Connect with others who understand.

sign up log in
About MyLupusTeam
Real members of MyLupusTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Plaquenil

Plaquenil

So I was put on plaquenil, and felt great for the first few days, then started feeling a burning in my stomach that only got worse, to the point of I'd be doubled over, sweating, my stomach felt horrible, dry heaving, uncomfortable in general for hours before it would let up enough, then I'd be exhausted from the pain. I've since stopped taking it, but has anyone else experienced this?

A MyLupusTeam Member said:

Speak to your dr. They may come up with a better way of taking it. I remember it was hard on my stomach in the beginning but it was more nausea and diarrhea. I spoke with my dr.

posted 14 days ago
A MyLupusTeam Member said:

But for me humira
Helps a lot but took 2 months. I have lupus and ra.

posted 14 days ago
A MyLupusTeam Member said:

So ive experienced that discomfort myself after starting the Plaquenil.. it seemed to attack me with my stomach only @ night . It got bad enough where i went to see a GI DR (she seemed to think it was my lupus not the med) and she prescribed me Protonix which seemed to help after few months, my stomach seemed to settle and my lupus got better as well. My Dr also told me that plaquenil would take at least 3 months to take effect and he was right. It was a good thing i was on medical leave from work for that time. Its rough. What works for some may not work for others But sometimes we need to give the meds time to work bc for me that was the case. It all took time. I had to give these meds the time and a chance to work for me bc i knew the way i was going i didnt have much of a choice unless i was willing to give up. Hope this helped.

posted 12 days ago
A MyLupusTeam Member said:

Change brands to generic...take at night on full stomach

posted 13 days ago
A MyLupusTeam Member said:

I experienced this this first week but then went away. I was told your body needs at least a week to adjust. It also helped for me that I always took it with food, always! And take it at the same time every day for sure! Or else I feel sick until I get the next dose. That's really important for me. As long as I take it at the same time then I feel great. Hope that helps. It also takes at least 6 months to fully work well.

posted 13 days ago
Already a Member? Log in
MyLupusTeam My lupus Team

Thank you for signing up.

close